What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before the first event at Aug 15, 1:09 PM CST, 4 hours 19 minutes earlier.
Area forecast discussion, Aug 15, 1:09 PM CST, 4 hours 19 minutes before
Area Forecast Discussion
National Weather Service Louisville KY
309 PM EDT Wed Aug 15 2018
.Short Term...(This evening through Thursday)
Issued at 305 PM EDT Wed Aug 15 2018
...Get your umbrellas ready...very wet period ahead...
Well...Lots of clouds keeping temps down today with upper low over
Show Me State. Ahead of this system, there is a warm sector with dew
points in the lower 70s. Currently, there is scattered shra and
isolated tsra over S IN while we await for new convective
development from NW TN to SW KY. This will spread into our area late
this afternoon from strong sfc heating. Strong warm air advection
pattern is setting up later today with low level jet of 30-40 kts.
This will set up excellent efficient isentropic lift across area
after 00z especially late evening into overnight. This will yield a
high POP widespread rain event with isolated tsra with locally heavy
rainfall, especially west of I-65.
PWATs will increase to 1.75 to as high as 1.9 inches with the
isentropic lift, so there will be pockets of heavy rain. The ground
is fairly dry so not even thinking of any headlines at this
juncture. However, locally embedded high efficiency convection could
cause some isolated issues. The Weather Story messaging will keep
talking about potential for locally heavy rainfall.
High temp Thursday will be below normal with so much cloud cover.
Lower 80s seems prudent especially west of I-65.
&&
.Long Term...(Thursday night through Wednesday)
Issued at 300 PM EDT Wed Aug 15 2018
...Multiple episodes of showers and storms to continue through the
extended period, with a possible break on Sunday...
Thursday night and Friday...
As an initial shortwave trough aloft moves to our east Thursday
night, a deeper trough will swing southeast through the mid and
upper MS Valley. Residual showers and storms associated with the
initial trough may move away or become fewer in number Friday
evening. However, forcing ahead of the approaching trough combined
with a continued moist air mass and suggestion of steepening mid-
level lapse rates should allow for additional convection to form
somewhere over the lower OH Valley (probably initially west of our
area), then move east into at least parts of central KY and south-
central IN late Thursday night/Friday morning. This activity could
last into the daytime Friday, with any outflow boundaries dictating
where additional cells may develop Friday afternoon and evening.
These storms should produce high rainfall rates, so coupled with
earlier rains and if cells repeat over the same areas, localized
flood concerns could occur. Highs Friday will be in the lower and
mid 80s, depending on amount of cloud cover.
Friday night through Sunday...
During this period, the trough aloft will move east and weaken but
may be unable to create a "clean sweep" of the moisture and precip
chances to our east. A weak surface boundary will work its way
slowly south across the lower OH Valley Friday night and Saturday.
Model soundings show that at least marginal to perhaps moderate
instability will remain over much of the forecast area through at
least Saturday. While areal coverage of precip will diminish,
isolated to scattered showers and storms are still possible during
the forecast period, especially over central KY. The frontal
location suggests that precip chances may end over south-central IN
Saturday night and Sunday, but with still a chance for isolated
cells Sunday over central KY. Expect high temps Saturday and Sunday
to range through the 80s.
Monday through Wednesday...
Yet another significant shortwave is forecast to dig southeast
across the central U.S. Monday with southwest flow aloft developing
over the OH Valley. Besides renewed instability, this system
actually could have some deep-layered shear associated with it for
some strong convection, at least to our west over parts of the mid
MS and lower OH Valleys on Monday. Storms would then work into our
forecast area late Monday/Monday night and could linger or redevelop
under the upper trough on Tuesday. If the current forecast holds,
drier, less humid air would spread into our area Tuesday night and
Wednesday.
&&
.Aviation...(18Z TAF Issuance)
Issued at 200 PM EDT Wed Aug 15 2018
Several rounds of precipitation are expected throughout this TAF
cycle with HNB, SDF, and LEX the main focus for showers and possible
tstorms.
Initially, a weak boundary will move through SDF and LEX bringing
showers that may produce brief periods of reduced visibility and
gusty winds.
A second boundary farther west will initially affect HNB with
showers and possible tstorms. Potential for brief MVFR vis and cig
exists in heavier showers. This line will also bring showers and
possibly tstorms to SDF Wednesday evening.
Chances of showers and occasional tstorms exist overnight as well
with surface winds picking up Thursday morning.
&&
.LMK WATCHES/WARNINGS/ADVISORIES...
IN...None.
KY...None.
&&
Short Term...JDG
Long Term....TWF
Aviation.....CG
Hazardous weather outlook, Aug 15, 1:48 PM CST, 3 hours 40 minutes before
Hazardous Weather Outlook
National Weather Service Louisville KY
348 PM EDT Wed Aug 15 2018
INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067-
070>078-081-082-162000-
Orange-Washington-Scott-Jefferson-Dubois-Crawford-Perry-Harrison-
Floyd-Clark-Hancock-Breckinridge-Meade-Ohio-Grayson-Hardin-Bullitt-
Oldham-Trimble-Henry-Shelby-Franklin-Spencer-Anderson-Woodford-
Fayette-Bourbon-Nicholas-Nelson-Mercer-Jessamine-Larue-Marion-Boyle-
Garrard-Madison-Butler-Edmonson-Hart-Green-Taylor-Casey-Lincoln-
Logan-Warren-Simpson-Allen-Barren-Monroe-Metcalfe-Adair-Russell-
Cumberland-Clinton-
Including the cities of Paoli, Salem, Scottsburg, Madison, Jasper,
English, Tell City, Corydon, New Albany, Jeffersonville, Lewisport,
Hawesville, Hardinsburg, Brandenburg, Hartford, Leitchfield,
Elizabethtown, Shepherdsville, Louisville, La Grange, Bedford,
Milton, New Castle, Shelbyville, Frankfort, Georgetown, Cynthiana,
Taylorsville, Lawrenceburg, Versailles, Lexington, Paris, Carlisle,
Bardstown, Springfield, Harrodsburg, Nicholasville, Winchester,
Hodgenville, Lebanon, Danville, Lancaster, Richmond, Morgantown,
Brownsville, Horse Cave, Greensburg, Campbellsville, Liberty,
Stanford, Russellville, Bowling Green, Franklin, Providence,
Scottsville, Glasgow, Tompkinsville, Edmonton, Columbia, Jamestown,
Burkesville, and Albany
348 PM EDT Wed Aug 15 2018 /248 PM CDT Wed Aug 15 2018/
This hazardous weather outlook is for portions of south central
Indiana and Central Kentucky.
.DAY ONE...Tonight.
Ahead of a low pressure center with ample moisture, scattered to
numerous thunderstorms are expected tonight across the area,
especially over south-central Indiana and north-central and west-
central Kentucky. The storms will produce heavy rainfall, and
isolated storms through this evening could also cause locally strong
wind gusts. Expect cloud-to-ground lightning as well. Local flooding
may occur if storms move over the same locations tonight.
.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.
Scattered to numerous thunderstorms are forecast at times from Thursday
through Friday night as upper-level weather disturbances move slowly
across the Ohio Valley. Heavy rainfall will accompany the storms,
and locally strong wind gusts are again possible Thursday afternoon
over parts of central Kentucky. If storms develop and move over the
same locations, flooding could occur during this time period. Storms
will become more isolated on Saturday.
Another approaching storm system will bring more thunderstorms to
the area Monday afternoon and/or night. Some of those storms could
produce strong wind gusts and more heavy rain.
.SPOTTER INFORMATION STATEMENT...
Spotters should report any higher rainfall amounts, flooding, and
strong wind gusts over the next several days.
TWF
In the hours before
Special weather statement, Aug 15, 4:10 PM CST, 1 hour 18 minutes before
Special Weather Statement
National Weather Service Louisville KY
610 PM EDT WED AUG 15 2018
INZ083-089-152245-
Perry-Dubois-
610 PM EDT WED AUG 15 2018
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT SOUTHERN DUBOIS AND
NORTHWESTERN PERRY COUNTIES...
At 609 PM EDT/509 PM CDT/, radar indicated strong thunderstorms were
located along a line extending from 7 miles south of Winslow to near
Dale to 6 miles southwest of Holiday World. Movement was east at 40
mph.
Wind gusts up to 50 mph are possible with these storms.
Locations impacted include...
Jasper, Huntingburg, Ferdinand, Holland, Ranger, Saint Marks,
Sassafras, Bristow, Millersport and Bretzville.
Torrential rainfall is also occurring with these storms, and may
cause localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
LAT...LON 3837 8707 3843 8682 3821 8663 3806 8664
3805 8678 3806 8677 3808 8678 3810 8677
3812 8681 3812 8680 3815 8681 3821 8679
3820 8707
TIME...MOT...LOC 2209Z 256DEG 37KT 3829 8716 3814 8702 3806 8703
JBSSpecial weather statement, Aug 15, 4:36 PM CST, 52 minutes before
Special Weather Statement
National Weather Service Louisville KY
636 PM EDT WED AUG 15 2018
INZ084-089-KYZ023-152300-
Crawford-Perry-Hancock-
636 PM EDT WED AUG 15 2018
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT SOUTH CENTRAL
CRAWFORD...PERRY AND HANCOCK COUNTIES...
At 636 PM EDT/536 PM CDT/, radar indicated strong thunderstorms were
located along a line extending from 13 miles northeast of Holiday
World to Tell City to near Knottsville. Movement was northeast at 35
mph.
Winds in excess of 40 mph are possible with these storms.
Locations impacted include...
Tell City, Hawesville, Mount Pleasant, Lewisport, Cannelton, Leopold,
Troy, Ranger, Skillman and Terry.
Torrential rainfall is also occurring with these storms, and may
cause localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
LAT...LON 3788 8689 3789 8691 3799 8686 3802 8680
3800 8677 3804 8679 3810 8677 3812 8681
3825 8678 3824 8643 3805 8647 3803 8652
3792 8652 3792 8659 3786 8660 3784 8666
3782 8667 3779 8682 3784 8685 3783 8691
TIME...MOT...LOC 2236Z 246DEG 31KT 3824 8674 3797 8679 3777 8697
JBSSpecial weather statement, Aug 15, 4:52 PM CST, 36 minutes before
Special Weather Statement
National Weather Service Louisville KY
552 PM CDT WED AUG 15 2018
KYZ023-024-026-152315-
Hancock-Ohio-Breckinridge-
552 PM CDT WED AUG 15 2018
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT SOUTHEASTERN HANCOCK...
WESTERN BRECKINRIDGE AND OHIO COUNTIES...
At 551 PM CDT, radar indicated strong thunderstorms were located
along a line extending from near Knottsville to 6 miles southeast of
Whitesville to 6 miles southeast of Livermore. Movement was northeast
at 30 mph.
Wind gusts up to 50 mph are possible with these storms.
Locations impacted include...
Hartford, Beaver Dam, Cloverport, Fordsville, Centertown, Goering,
Ralph, Shreve, Tar Fork and Heflin.
Torrential rainfall is also occurring with these storms, and may
cause localized flooding. Do not drive your vehicle through flooded
roadways.
LAT...LON 3749 8713 3747 8711 3763 8695 3767 8682
3771 8687 3774 8682 3779 8682 3782 8667
3786 8660 3792 8659 3792 8653 3801 8652
3759 8654 3760 8658 3755 8662 3756 8666
3753 8666 3735 8701 3737 8711 3745 8710
TIME...MOT...LOC 2251Z 226DEG 27KT 3781 8681 3761 8680 3741 8709
JBSSpecial weather statement, Aug 15, 4:57 PM CST, 31 minutes before
Special Weather Statement
National Weather Service Louisville KY
657 PM EDT WED AUG 15 2018
INZ076-077-083-084-089-090-KYZ025-152330-
Crawford-Orange-Washington-Perry-Dubois-Harrison-Meade-
657 PM EDT WED AUG 15 2018
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT NORTHWESTERN
HARRISON...NORTHEASTERN DUBOIS...CRAWFORD...NORTHEASTERN PERRY...
ORANGE...WESTERN WASHINGTON AND NORTHWESTERN MEADE COUNTIES...
At 657 PM EDT/557 PM CDT/, radar indicated strong thunderstorms were
located along a line extending from near Shoals to 6 miles southwest
of Paoli to 10 miles southwest of English. Movement was northeast at
40 mph.
Wind gusts up to 50 mph are possible with these storms.
Locations impacted include...
Salem, Paoli, English, Carefree Town, Mount Pleasant, Orleans, French
Lick, Stampers Creek, Palmyra and Marengo.
Torrential rainfall is also occurring with these storms, and may
cause localized flooding. Do not drive your vehicle through flooded
roadways.
LAT...LON 3868 8607 3825 8611 3801 8664 3845 8662
3852 8674 3853 8668 3869 8668 3869 8631
3873 8631 3874 8629 3877 8628 3877 8623
TIME...MOT...LOC 2257Z 241DEG 35KT 3864 8681 3849 8655 3821 8656
JBSLocal storm report, Aug 15, 5:07 PM CST, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
707 PM EDT WED AUG 15 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0655 PM TSTM WND GST 3 SSW FRENCH LICK 38.51N 86.64W
08/15/2018 M67 MPH ORANGE IN ASOS
FRENCH LICK ASOS.
&&
MRCLocal storm report, Aug 15, 5:17 PM CST, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
717 PM EDT WED AUG 15 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0701 PM TSTM WND DMG 1 SE HUNTINGBURG 38.29N 86.95W
08/15/2018 DUBOIS IN EMERGENCY MNGR
POWER LINE DOWN.
&&
MRC